Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do Depakote, Buspar, Lorazepam, Citalopram or Phentermine cause excessive hunger?

Hi I have Bi Polar disorder and have been on meds for about 15 years. I was on Lithium for awhile but cannot take it anymore because it 2as affecting my kidneys. I have gained 50 lbs in the last 5 years. These are the meds I m on Seroquel which I ve been on for years , Depakote 1500 mgs which i think is the culprit , Buspar , lorazapam 1 mg , Citalopram , so now I ve started on Phentermine just a half a pill 37 mg. Do you have any idea which pill is causing me insatiable hunger after i take it. I never had any problems with Seroquel before and i was up to 800 mgs at one time. I now only 5ake 200
Fri, 14 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

It is not the medicine that is causing the symptoms you are experiencing. But it is the illness itself that may be the causing of this, try to come out condition of bipolar it is not hard to do this you can do this try it, control your thought be practical and positive, cut down the medicine as low as it is possible discuss for counselling.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Akhtarhusain, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Should I still be taking meclizine along with citalopram 10 mg. I take this for the day and lorazepam in the evening. Just started citalopram two days ago. I m hoping for some results, been dealing with this lightheadedness for two months,getting a little frustrated.

doctor1 MD

My 36 year old son has been taking 5 mg Buspar 2X daily for 2 weeks. He had been relying on an occasional .5 to 1 mg lorazepam for sleep or anxiety during the day. Can he continue to take the lorazepam as needed while he adjusts to the Buspar? Also, would it be safe for him to suddenly stop taking the Buspar at this low dose and resume it in a week? He has a business trip coming up and wants to be clear headed for it, which he isn t right now due to Buspar s initial side effects. Thank you!

doctor1 MD

I have taken citalopram (or comparable) for 15 years. Recently my doctor added Bupropion, thinking that the other probably had lost its efficacy after this time. Now I have a new prescription, phentermine. Is it safe and/or effective to take all three daily? And at the same time?; bupropion needs to be taken before breakfast. thank you, Bonnie